Case report reveals lead poisoning linked to Garcinia cambogia consumption, indicating risks of dietary supplements.
Lead poisoning is rarely seen in clinical practice nowadays. However, the widespread promotion of dietary supplements can lead to cases of lead toxicity, presenting with symptoms such as abdominal colic, neuropsychiatric issues, and anemia. Here, we present a case of a 28‐year‐old male who developed lead poisoning after consuming Garcinia cambogia for weight loss. Any unexplained symptom, such as abdominal pain, may be attributable to lead poisoning. The cornerstone of diagnosis of lead poisoning lies in meticulous history taking of any supplements and confirmation with blood lead levels. Discontinuing the offending supplement is the mainstay of management. Lead chelation with penicillamine should be considered for blood lead levels above 50 μg/dL.
No takes yet. Share an insight, caveat, or question.
Khanal et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: